Hail, Columbiana
- When
- May 17, 6:02 PM EST
- Where
- Columbiana County, Leetonia
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.883, -80.750
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 17, 1:35 PM EST, 4 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 235 PM EDT WED MAY 17 2006 .SHORT TERM (TONIGHT THROUGH THURSDAY)... LAST OF PRECIP AT BASE OF EXITING TROF NOW BECOMING CONVECTIVE AS IT MOVES TO THE EAST OVER THE NEXT SEVERAL HOURS. NEXT DIGGING SHORT WAVE APPROACHES QUICKLY BEHIND WITH NEXT BATCH OF PRECIP MOVING IN LATE TONIGHT NW-SE. LOW PIVOTS UNDER UPPER LOW WITH PRECIP TENDING TO SLOW SIMILAR TO PREVIOUS LOW. WITH PASSAGE OF LOW WINDS WILL SHIFT TO W 15 TO 20 MPH IN THE AFTERNOON WITH GUSTS TO 30 MPH. && .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... CLOSED UPPER LOW AND ASSOCIATED SURFACE LOW WILL TRACK SLOWLY NORTHEAST FROM LAKE ERIE THURSDAY NIGHT INTO NORTHERN NEW ENGLAND BY SATURDAY. KEPT HIGH CHANCE OR LIKELY POPS FOR SHOWERS THURSDAY NIGHT AND FRIDAY...THEN CHANCE FRIDAY NIGHT AS LOW EXITS OUR REGION. SATURDAY SHOULD BE DRY AS SURFACE RIDGE BRIEFLY VISITS THE UPPER OHIO VALLEY. A WEAK FRONT WILL BRING A CHANCE OF SHOWERS FOR SUNDAY...THEN REMAINDER OF EXTENDED PERIOD SHOULD BE MAINLY DRY. TEMPERATURES COULD ACTUALLY MODERATE TO NEAR NORMAL EARLY NEXT WEEK. && .AVIATION... AS LAST OF PRECIP AT BASE OF EXITING TROF MOVES TO THE EAST CIGS WILL RISE AND SKIES SHOULD BREAK IN THE NEXT SEVERAL HOURS. NEXT DIGGING SHORT WAVE APPROACHES QUICKLY BEHIND WITH NEXT BATCH OF PRECIP MOVING IN LATE TONIGHT NW-SE. WITH PIVOTING LOW PRECIP WILL HAVE A TENDENCY TO SLOW WITH CEILINGS LOWERING TO AT LEAST MVFR IN SHOWERS/TSTMS. WITH PASSAGE OF LOW WINDS WILL SHIFT TO W-SW IN THE AFTERNOON WITH GUSTS TO 30 KT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 459 AM EDT WED MAY 17 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-180900- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 459 AM EDT WED MAY 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 414 PM EDT WED MAY 17 2006 OHZ039-040-048>050-057>059-068-WVZ003-004-172115- BELMONT OH-CARROLL OH-COSHOCTON OH-GUERNSEY OH-HARRISON OH-JEFFERSON OH-MARSHALL WV-MUSKINGUM OH-NOBLE OH-OHIO WV-TUSCARAWAS OH- 414 PM EDT WED MAY 17 2006 ...THUNDERSTORMS HAVE SMALL HAIL... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... CARROLL...TUSCARAWAS...JEFFERSON...COSHOCTON...HARRISON...GUERNSEY... BELMONT...MUSKINGUM...NOBLE...OHIO AND MARSHALL. AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED SCATTERED THUNDERSTORMS FROM COSHOCTON AND MUSKINGUM COUNTIES IN EAST CENTRAL OHIO TO WHEELING AND MOUNDSVILLE WEST VIRGINIA. THE STORMS ARE MOVING EAST AT 15 MPH. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 513 PM EDT WED MAY 17 2006 PAZ007-008-014>016-021>023-030-172215- ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-CLARION PA-INDIANA PA-JEFFERSON PA-MERCER PA-VENANGO PA-WESTMORELAND PA- 513 PM EDT WED MAY 17 2006 ...THUNDERSTORMS DUMPING SMALL HAIL... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... VENANGO...MERCER...CLARION...JEFFERSON...BUTLER...ARMSTRONG...INDIANA ...WESTMORELAND AND ALLEGHENY. AT 507 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED SCATTERED THUNDERSTORMS WITH SMALL HAIL...GENERALLY MOVING EAST AND SOUTH AT 15 MPH. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 516 PM EDT WED MAY 17 2006 OHZ039-040-048>050-057>059-068-069-PAZ029-031-WVZ002>004-012-021-022- 172215- BELMONT OH-BROOKE WV-CARROLL OH-COSHOCTON OH-GREENE PA-GUERNSEY OH-HARRISON OH-JEFFERSON OH-MARION WV-MARSHALL WV-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-OHIO WV-TUSCARAWAS OH-WASHINGTON PA-WETZEL WV- 516 PM EDT WED MAY 17 2006 ...THUNDERSTORMS DUMPING SMALL HAIL... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... CARROLL...TUSCARAWAS...JEFFERSON...COSHOCTON...HARRISON...GUERNSEY... BELMONT...MUSKINGUM...NOBLE...MONROE...WASHINGTON...GREENE...BROOKE.. .OHIO...MARSHALL...MONONGALIA...WETZEL AND MARION. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 611 PM EDT WED MAY 17 2006 PAZ008-014>016-022-023-172315- ARMSTRONG PA-BUTLER PA-CLARION PA-INDIANA PA-JEFFERSON PA-VENANGO PA- 611 PM EDT WED MAY 17 2006 ...THUNDERSTORMS STILL CONTAIN SOME SMALL HAIL... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...VENANGO...CLARION...JEFFERSON...BUTLER...ARMSTRONG AND INDIANA. AT 602 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED SCATTERED THUNDERSTORMS CLINTONVILLE IN VENANGO COUNTY TO CLARION AND INDIANA COUNTIES. THESE STORMS HAVE SMALL HAIL AND ARE MOVING EAST AND SOUTH AT 15 MPH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 616 PM EDT WED MAY 17 2006 OHZ039>041-048>050-058-059-068-069-WVZ001>004-172315- BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-COSHOCTON OH-GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-MARSHALL WV-MONROE OH-NOBLE OH-OHIO WV-TUSCARAWAS OH- 616 PM EDT WED MAY 17 2006 ...THUNDERSTORMS ARE STILL CREATING SOME SMALL HAIL... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COLUMBIANA...CARROLL...TUSCARAWAS...JEFFERSON...COSHOCTON... HARRISON...GUERNSEY...BELMONT...NOBLE...MONROE...HANCOCK...BROOKE... OHIO AND MARSHALL. AT 615 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED SCATTERED THUNDERSTORMS FROM TUSCARAWAS COUNTY TO MONROE AND NOBLE COUNTIES IN EASTERN OHIO...TO MARSHALL COUNTY WEST VIRGINIA. THESE STORMS CONTAIN SMALL HAIL AND ARE MOVING SOUTHEAST AT 20 MPH.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506708.